MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST SP; CADIERE FORCEPS

INTUITIVE SURGICAL, INC ENDOWRIST SP; CADIERE FORCEPS
Model Number 430009-62
Medical Device Problem Code Unintended System Motion (1430)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/06/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation was completed to determine the cause of this reported event.Intuitive surgical, inc.(isi) did not receive the da vinci product with an alleged issue to perform failure analysis.
 
Event or Problem Description
It was reported that during a da vinci-assisted general right hemicolectomy surgical procedure, the cadiere forceps instrument does not follow the movements of the surgeon.The procedure was completed with a backup da vinci same instrument.The procedure was completed with no reported injury.Intuitive surgical inc.(isi) followed up and obtained additional information.The issue occurred with the surgeon¿s head inside the surgeon console¿s high resolution stereo viewer.The issue occurred 20 minutes into the procedure.The instrument did move in the intended direction.The timing of the instrument movement was no appropriate.There was no interference and no shakiness or friction.There were no external collisions and the issue was intermittent.The instrument was reinstalled to resolve the issue.The drape was not available.
 
Additional Manufacturer Narrative
The cadiere forceps were found to have a broken roll gear after the housing was removed.The instrument was installed on an in-house system and driven.Instrument exhibited imprecise motion in the roll direction.The grip tips moved in the direction commanded, however a backlash is observed in the roll direction.
 
Event or Problem Description
Refer to h11 for follow-up information.

Brand Name
ENDOWRIST SP
Common Device Name
CADIERE FORCEPS
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key20163379
Report Number2955842-2024-19054
Device Sequence Number20673460
Product Code NAY
UDI-Device Identifier00886874115213
UDI-Public(01)00886874115213(11)240103(10)U11240103(91)0004
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K182371
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 08/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number430009-62
Device Catalogue Number430009
Device Lot NumberU11240103 0008
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/14/2024
Supplement Date Received by Manufacturer12/19/2024
Initial Report FDA Received Date09/06/2024
Supplement Report FDA Received Date01/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/03/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexPrefer Not To Disclose